Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 77, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 12, 2018, 4:03 PM CDT for Saint Tammany Parish, Tangipahoa Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2018, 4:03 PM CDT (21:03 UTC)
- Expired
- Jun 12, 2018, 4:30 PM CDT
- In force
- 27 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2535 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
706
WUUS54 KLIX 122103
SVRLIX
LAC103-105-122130-
/O.NEW.KLIX.SV.W.0077.180612T2103Z-180612T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
403 PM CDT TUE JUN 12 2018
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
West central St. Tammany Parish in southeastern Louisiana...
Southern Tangipahoa Parish in southeastern Louisiana...
* Until 430 PM CDT.
* At 403 PM CDT, a severe thunderstorm was located over Hammond,
moving southeast at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Emergency management.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Hammond, Ponchatoula, Robert and Natalbany.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3061 9037 3043 9017 3029 9041 3030 9043
3032 9042 3033 9045 3051 9054
TIME...MOT...LOC 2103Z 326DEG 8KT 3050 9041
HAIL...<.75IN
WIND...60MPH
$$
24/RRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:39 PM CDT, 24 minutes earlier.
Area forecast discussion, Jun 12, 3:39 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION National Weather Service New Orleans LA 339 PM CDT Tue Jun 12 2018 .SHORT TERM... Current upper level analysis shows a somewhat weak ridge centered over New Mexico, Bermuda ridge north of the Bahamas and weakness between the 2 extending from the Great Lakes to the Gulf of Mexico. Strong daytime heating and ample moisture in place (1.8"+ PW) combine for numerous thunderstorms across the CWA. Its a pretty typical summer-time pattern with seemingly endless outflow boundaries available for erratic storm movement and storm enhancement. There appears to be less dry air aloft than previous days, meaning the potential for damaging winds should be less. However, instability appears to be high enough to support strong to marginally severe storms. Most will be quite short lived over any one place. Similar conditions are expected each day this week through Thursday as a series of daily shortwaves race east across the mid section of the country. The ridge centered over New Mexico will keep areas west of the CWA dry through subsidence. This may create a gradient of higher rain chances east of I-55 and lower west of there. .LONG TERM... The upper level pattern will be shifting over the weekend. The ridge west of the CWA will track ENE towards the mid Mississippi Valley by Sunday. This will provide an area of weakness in the upper levels for a westerly moving plume of tropical moisture coming out of the Caribbean to move towards. The NHC gives this tropical wave a 20% probability of development over the next 5 days as it moves into the Bay of Campeche. Models are in relatively decent agreement that the bulk of moisture associated with the system will track across the western Gulf towards Texas. It's still a bit far out to know how far east the heavier rain shield will reach, but confidence is high enough to begin raising POPS over western portions of the CWA. MEFFER && .MARINE...Light onshore flow will continue through the remainder of the work week however winds should begin to pick up a the pressure gradient tightens over the western Gulf due to a tropical wave. SCS conditions could even develop over the open waters west of the mouth of the river this weekend. Persistent southerly to southeasterly winds will lead to a swell developing over time and this will likely lead to seas higher than normally seen with the wind expected late this week and weekend. /CAB/ && .AVIATION...Again the main issue will be convection for the remainder of the afternoon and evening. Outside of convection terminals will generally remain in VFR status. Can not rule out temporary MVFR vsbys at some of the problem sites as light fog tries to develop, especially if rain is received. /CAB/ && .DECISION SUPPORT... DSS code: Green. Deployed: None. Activation: None. Activities: None. && .PRELIMINARY POINT TEMPS/POPS... MCB 72 91 72 88 / 30 50 20 60 BTR 75 92 74 90 / 30 50 20 50 ASD 76 92 76 89 / 20 50 20 50 MSY 76 91 77 90 / 30 50 20 50 GPT 77 90 77 88 / 20 50 40 50 PQL 74 89 75 88 / 20 50 40 50 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
Hazardous weather outlook, Jun 12, 4:12 AM CDT, 11 hours 51 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 412 AM CDT Tue Jun 12 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-122115- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 412 AM CDT Tue Jun 12 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight Scattered thunderstorms are forecast over the area today. Some storms are expected to become strong or even severe producing strong winds, frequent lightning, and locally heavy rainfall that could cause localized flooding of low lying and poor drainage areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered thunderstorms are forecast over the area through Monday. Some of these storms could become strong or even severe producing strong winds, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 12, 1:40 PM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service New Orleans LA
140 PM CDT TUE JUN 12 2018
MSZ080-081-121945-
Harrison-Hancock-
140 PM CDT TUE JUN 12 2018
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL HARRISON AND
NORTHEASTERN HANCOCK COUNTIES...
At 139 PM CDT, a strong thunderstorm was located near Kiln, or 7
miles west of Diamondhead, moving northeast at 5 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Diamondhead, Kiln and Shoreline Park.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3037 8931 3037 8935 3034 8938 3029 8948
3042 8961 3063 8941 3043 8920
TIME...MOT...LOC 1839Z 228DEG 6KT 3041 8949
CABSpecial weather statement, Jun 12, 1:44 PM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service New Orleans LA
144 PM CDT TUE JUN 12 2018
MSZ082-121945-
Jackson-
144 PM CDT TUE JUN 12 2018
...A STRONG THUNDERSTORM WILL AFFECT JACKSON COUNTY...
At 144 PM CDT, a strong thunderstorm was located 7 miles north of
Vancleave, or 14 miles northwest of Escatawpa, moving northeast at 5
mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Escatawpa, Hurley, Big Point, Vancleave, Wade and Latimer.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3048 8887 3073 8888 3074 8887 3074 8841
3052 8840
TIME...MOT...LOC 1844Z 228DEG 6KT 3064 8871
CABSpecial weather statement, Jun 12, 2:13 PM CDT, 1 hour 50 minutes before
Special Weather Statement National Weather Service New Orleans LA 213 PM CDT TUE JUN 12 2018 LAZ036-037-048-050-122015- Livingston-St. Helena-East Feliciana-East Baton Rouge- 213 PM CDT TUE JUN 12 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ST. HELENA... NORTHWESTERN LIVINGSTON...SOUTHEASTERN EAST FELICIANA AND NORTHEASTERN EAST BATON ROUGE PARISHES... At 212 PM CDT, a strong thunderstorm was located near Pride, or 12 miles east of Zachary, moving northeast at 5 mph. Locations impacted include... Pride. LAT...LON 3055 9091 3067 9106 3088 9091 3070 9068 TIME...MOT...LOC 1912Z 221DEG 6KT 3067 9093 CAB
Special weather statement, Jun 12, 2:22 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service New Orleans LA
222 PM CDT TUE JUN 12 2018
MSZ081-122015-
Harrison-
222 PM CDT TUE JUN 12 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HARRISON COUNTY...
At 222 PM CDT, a strong thunderstorm was located near Saucier, or 13
miles northwest of Gulfport, moving north at 10 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Gulfport, Biloxi, Saucier and Lyman.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3047 8895 3048 8934 3065 8934 3065 8925
3068 8924 3068 8894
TIME...MOT...LOC 1922Z 195DEG 7KT 3057 8916
CABSpecial weather statement, Jun 12, 3:39 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service New Orleans LA
339 PM CDT TUE JUN 12 2018
LAZ071-072-122115-
Northern Tangipahoa-Southern Tangipahoa-
339 PM CDT TUE JUN 12 2018
...A STRONG THUNDERSTORM WILL AFFECT TANGIPAHOA PARISH...
At 338 PM CDT, a strong thunderstorm was located near Natalbany, or
near Hammond, moving northeast at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Hammond, Amite, Amite City, Independence, Roseland, Natalbany and
Tickfaw.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3087 9051 3060 9025 3042 9053 3048 9056
3062 9057
TIME...MOT...LOC 2038Z 208DEG 13KT 3054 9054
CABSpecial weather statement, Jun 12, 4:00 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service New Orleans LA
400 PM CDT TUE JUN 12 2018
LAZ034-035-046-MSZ068-122130-
Iberville-Pointe Coupee-West Feliciana-Wilkinson-
400 PM CDT TUE JUN 12 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN WEST
FELICIANA...POINTE COUPEE...NORTHWESTERN IBERVILLE PARISHES IN
SOUTHEASTERN LOUISIANA AND SOUTHWESTERN WILKINSON COUNTIES...
At 359 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Black Hawk to near Fordoche to near
Maurice. Movement was east at 10 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
New Roads, Livonia, Fordoche, Morganza, Lettsworth, Batchelor, Fort
Adams and Lottie.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3067 9173 3103 9174 3104 9172 3104 9166
3097 9166 3104 9156 3107 9157 3112 9162
3120 9159 3123 9144 3060 9145 3040 9162
3044 9164 3050 9171 3050 9175 3051 9173
3061 9176
TIME...MOT...LOC 2059Z 273DEG 7KT 3110 9167 3062 9167 3013 9210
24/RRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:06 PM CDT | Special Weather Statement | LIX | Saint Bernard | 84 min |
| Jun 12, 12:59 PM CDT | Special Weather Statement | LIX | Orleans | 61 min |
| Jun 12, 1:19 PM CDT | Special Weather Statement | LIX | Tangipahoa | 56 min |
| Jun 12, 2:13 PM CDT | Special Weather Statement | LIX | Saint Helena | 62 min |
| Jun 12, 2:33 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 117 min |
| Jun 12, 2:44 PM CDT | Special Marine Warning | LIX | 91 min | |
| Jun 12, 2:48 PM CDT | Special Marine Warning | LIX | 87 min | |
| Jun 12, 3:07 PM CDT | Severe Thunderstorm Warning | LIX | Saint James, Saint John the Baptist | 53 min |
| Jun 12, 3:39 PM CDT | Special Weather Statement | LIX | Tangipahoa | 36 min |
| Jun 12, 4:00 PM CDT | Special Weather Statement | LIX | Pointe Coupee | 30 min |
| Jun 12, 4:17 PM CDT | Special Marine Warning | LIX | 58 min | |
| Jun 12, 4:34 PM CDT | Special Weather Statement | LIX | Saint Tammany | 26 min |
| Jun 12, 4:38 PM CDT | Special Weather Statement | LIX | East Baton Rouge, East Feliciana, Iberville, West Baton Rouge | 67 min |
| Jun 12, 4:40 PM CDT | Special Weather Statement | LIX | Saint John the Baptist | 65 min |
| Jun 12, 5:24 PM CDT | Special Weather Statement | LIX | Saint Tammany | 36 min |
| Jun 12, 5:29 PM CDT | Areal Flood Advisory | LIX | East Baton Rouge, West Baton Rouge | 2 hr |
| Jun 12, 5:34 PM CDT | Special Weather Statement | LIX | East Baton Rouge | 41 min |
| Jun 12, 5:50 PM CDT | Flash Flood Warning | LIX | East Baton Rouge, West Baton Rouge | 85 min |
| Jun 12, 6:07 PM CDT | Special Weather Statement | LIX | Jefferson | 23 min |
| Jun 12, 6:53 PM CDT | Special Weather Statement | LIX | Saint Charles, Saint James | 37 min |
| Jun 12, 6:55 PM CDT | Special Weather Statement | LIX | Terrebonne | 65 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.